MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK DELIVERY CATHETER; DQY
Catalog Number BMK6F105MBER130
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark kit.During the procedure, while in the patient and after a contrast run was completed, a leak between the hub and the proximal end of the benchmark delivery catheter (benchmark dc) was noticed.The benchmark dc was removed and the procedure was completed using a new benchmark dc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: upon first evaluation, the benchmark delivery catheter (benchmark) strain relief was offset; the strain relief was unwound by a penumbra investigator to reveal the underlying proximal shaft was fractured approximately 1.0 cm from the hub.The benchmark was ovalized approximately 4.0 cm from the distal tip and kinked in multiple locations throughout its length.Conclusion: evaluation of the returned device revealed the benchmark was fractured under the strain relief.This type of damage typically occurs due to improper handling during use.If the benchmark is forcefully manipulated at extreme angles during insertion into patient anatomy, damage such as this may occur.Further evaluation revealed the distal shaft was ovalized.This damage likely occurred due to forceful gripping or otherwise compressing the device during insertion into patient anatomy.Further evaluation revealed the benchmark was kinked in multiple locations throughout its length.This damage was likely incidental and may have occurred due to improper return packaging conditions.Benchmarks are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5620170
Report Number3005168196-2016-00579
Device Sequence Number13540712
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public00814548014050
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/14/2018
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF66042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2016
Supplement Report FDA Received Date07/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1